Heavy Snow, Stevens/Pend Oreille/X N Spokane
- When
- March 4, 12:30 AM PST to 7:00 AM PST
- Where
- Stevens/Pend Oreille/X N Spokane forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
A winter storm dropped heavy snow over Northeast Washington during the night and early morning hours of March 3rd. Spotters in Newport and Metaline reported 4 inches of new snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A winter storm dropped heavy snow over Northeast Washington during the night and early morning hours of March 3rd. Spotters in Newport and Metaline reported 4 inches of new snow. A spotter near Colville had 4.5 inches while a spotter at Chesaw had 4.3 inches of new snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 3, 2:30 PM PST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PST WED MAR 3 2004 .SYNOPSIS...A PACIFIC WEATHER SYSTEM WILL MOVE INTO THE AREA TODAY BRINGING SNOW TO ALL OF THE AREA. AT LEAST TWO MORE DISTURBANCES WILL MOVE THROUGH THE REGION AFTER THIS FIRST ONE AND BRING MORE UNSETTLED WEATHER TO THE AREA. && .DISCUSSION... TONIGHT THROUGH SATURDAY...PER GFS BRING WINTER WEATHER SYSTEM THROUGH THE REGION TONIGHT INTO THURSDAY. COLD AIR POOL ALOFT ASSOCIATED WITH THIS DISTURBANCE...-30 TO -32 AT 500MB...ALONG WITH THE POSITION OF THE SURFACE LOW OVER SOUTHERN BC AS IT MOVES THROUGH AND ITS ASSOCIATED WEST TO NORTHWEST FLOW MERIT A MENTION OF SLIGHT CHANCE OF T-STORMS OVER THE EXTREME NORTHERN ZONES FOR THURSDAY. CONDITIONALLY UNSTABLE AIRMASS AND THIS OROGRAPHICALLY FAVORED FLOW THROUGH THURSDAY WOULD ALSO PILE ON THE SNOW WITH HIGHER SNOW WATER RATIOS OVER HIGHER TERRAIN..THEREFORE ISSUED WINTER STORM WARNINGS FOR PARTS OF THE IDAHO PANHANDLE FOR TONIGHT INTO THURSDAY. BREEZY TO WINDY CONDITIONS BROUGHT ABOUT BY THE SYSTEM PASSAGES WILL AFFECT LOW LANDS SOMEWHAT BUT MORE SO IN THE MOUNTAINS. SECOND SYSTEM STARTS TO DRAG THROUGH ITS WARM CONVEYOR BELT AND ASSOCIATED PRECIP EARLY FRIDAY AND THEN MORE POSTFRONTAL WINDS LIMIT THE PRECIP CHANCE WITH A HINT OF A RAINSHADOW OVER THE BASIN AND SOME LOWLANDS EAST OF THE CASCADES FRIDAY NIGHT WHICH CONTINUES INTO SATURDAY. SATURDAY NIGHT THROUGH WEDNESDAY...A RELATIVELY BROAD, FLAT RIDGE IS PROJECTED OVER THE INLAND NORTHWEST THROUGH THE FORECAST PERIOD. SEVERAL WEAK UPPER LEVEL SHORTWAVES TO RIPPLE THROUGH THE MOIST WEST-NORTHWESTERLY FLOW OVER THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. MAIN DYNAMICS KEPT WELL NORTH OF AREA BUT ENOUGH MOISTURE AND LIFT TO CREATE PERIODS OF LIGHT RAIN AND SNOW OVER THE BASIN AND VALLEYS AND LIGHT TO MODERATE SNOW OVER THE MOUNTAINS. OTHERWISE, OTHER THAN SOME ISOLATED SHOWER ACTIVITY ALONG THE CASCADE CREST AND OVER THE PANHANDLE MOUNTAINS FORECAST REMAINS DRY MONDAY THROUGH WEDNESDAY WITH TEMPERATURES TRENDING WARMER THAN CLIMATOLOGICAL NORMS AND PATCHY AREAS OF VALLEY FOG DEVELOPING OVERNIGHT AND BURNING OFF BY MID TO LATE MORNING. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 029 042 027 045 030 044/ 70 30 30 70 30 30 COEUR DALENE 028 042 026 041 029 044/ 70 50 50 70 50 50 PULLMAN 028 041 031 041 032 046/ 70 30 30 70 30 30 LEWISTON 033 047 034 047 038 053/ 50 50 30 70 50 20 COLVILLE 028 046 030 042 028 046/ 80 80 30 80 30 30 SANDPOINT 028 042 028 041 029 043/ 80 80 60 80 80 50 WALLACE 026 037 026 039 028 041/ 80 80 80 80 80 50 MOSES LAKE 030 050 031 051 034 053/ 20 10 30 50 20 20 WENATCHEE 029 052 033 048 029 048/ 20 10 30 50 20 20 OMAK 026 047 029 046 025 046/ 20 20 30 70 30 30 && .OTX... ID...WINTER STORM WARNING 4 PM TONIGHT THROUGH 4 PM THURSDAY FOR ZONES 1 AND 4 AND 27. WA...SNOW ADVISORY 4 PM TONIGHT THROUGH 4 PM THURSDAY FOR WA ZONE 37.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 254 PM PST WED MAR 3 2004 IDZ002-003-026-WAZ031>036-038-041-043-044-041430- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 254 PM PST WED MAR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-004-027-WAZ037-041430- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- 254 PM PST WED MAR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TODAY A FRONT WILL PASS THROUGH THE AREA OVERNIGHT...GIVING WAY TO A MOIST UNSTABLE WESTERLY FLOW. WIDESPREAD SNOW SHOWER ACTIVITY IS EXPECTED WITH SIGNIFICANT SNOW IN THE UPSLOPE REGIONS TONIGHT THROUGH THURSDAY. WINTER STORM WARNINGS AND A SNOW ADVISORIES HAVE BEEN ISSUED. PLEASE SEE THE LATEST SEAWSWOTX FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TWO ADDITIONAL FRONTAL SYSTEMS ARE EXPECTED TO BRING SIGNIFICANT MOUNTAIN SNOWS THROUGHOUT THE PERIOD. THE FIRST OF THESE IS A COLD FRONT ON FRIDAY AFTERNOON AND THE SECOND IS A WARM FRONT ON SUNDAY. BOTH ARE EXPECTED TO YIELD MODERATE TO HEAVY SNOW AMOUNTS IN HIGHER ELEVATIONS. NO WATCHES OR WARNINGS HAVE BEEN ISSUED AT THIS TIME. PLEASE CONTINUE TO MONITOR THIS AND OTHER NATIONAL WEATHER SERVICE PRODUCTS FOR UPDATES. WAZ042-041430- EAST SLOPES NORTHERN CASCADES- 254 PM PST WED MAR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TWO FRONTAL SYSTEMS ARE EXPECTED TO BRING SIGNIFICANT MOUNTAIN SNOWS THROUGHOUT THE PERIOD. THE FIRST OF THESE IS A COLD FRONT ON FRIDAY AFTERNOON AND THE SECOND IS A WARM FRONT ON SUNDAY. BOTH ARE EXPECTED TO YIELD MODERATE TO HEAVY SNOW AMOUNTS IN HIGHER ELEVATIONS. NO WATCHES OR WARNINGS HAVE BEEN ISSUED AT THIS TIME. PLEASE CONTINUE TO MONITOR THIS AND OTHER NATIONAL WEATHER SERVICE PRODUCTS FOR UPDATES.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390132, 5390133.